Alert archive / Colorado / Flash Flood Warnings in 2010

Flash Flood Warning 20, NWS Pueblo, CO

July 31, 2010Pueblo County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 31, 2010, 12:27 AM MDT for Pueblo County, Colorado. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2010, 12:27 AM MDT (06:27 UTC)
Expired
Jul 31, 2010, 3:30 AM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 44 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 12:42 AM MDTFLASH FLOOD3 S Pueblo, COINTERSECTIONS OF POPLAR AND ILLINOIS AS WELL AS IOWA AND LAKE AVE IN 2700 BLOCK FLOODED. STRANDED VEHICLES IN INTERSECTIONS DUE TO SEVERAL FEET OF STANDING WATER.
Jul 31, 12:58 AM MDTHEAVY RAIN 2.192 Ssw Pueblo, CO
Jul 31, 1:40 AM MDTFLASH FLOOD2 S Pueblo, CO7 TO 9 INCHES OF STANDING WATER ON I-25 AT INDIANA CAUSING CARS TO HYDROPLANE. MODERATE RAIN STILL FALLING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 6.5 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2010-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2010-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
2832 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WGUS55 KPUB 310627
FFWPUB
COC101-310930-
/O.NEW.KPUB.FF.W.0020.100731T0627Z-100731T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1227 AM MDT SAT JUL 31 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 330 AM MDT

* AT 1222 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MODERATE
  TO LOCALLY HEAVY RAINFALL AND FLOODING STILL OCCURRING ACROSS THE
  WARNED AREA.  PUEBLO DOPPLER RADAR INDICATED UP TO 2 INCHES OF 
  RAIN HAS FALLEN ACROSS CENTRAL AND SOUTHERN PARTS OF THE CITY OF 
  PUEBLO SINCE 9 PM THIS EVENING. UP TO AN ADDITIONAL INCH OF RAIN 
  WILL BE POSSIBLE THROUGH 330 AM AS MORE THUNDERSTORMS MOVE INTO 
  THE AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  CONTINUE. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PUEBLO.

PUEBLO POLICE REPORT STANDING WATER IN SEVERAL INTERSECTIONS IN THE 
CENTRAL AND SOUTHERN PORTIONS OF THE CITY OF PUEBLO WITH STRANDED 
CARS IN FLOODED INTERSECTIONS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3832 10456 3819 10456 3819 10473 3833 10474

$$
1 follow-up statement
942 
WGUS75 KPUB 310752
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
152 AM MDT SAT JUL 31 2010

COC101-310930-
/O.CON.KPUB.FF.W.0020.000000T0000Z-100731T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUEBLO CO-
152 AM MDT SAT JUL 31 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL PUEBLO COUNTY
UNTIL 330 AM MDT...

AT 148 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MODERATE 
RAINFALL ACROSS THE WARNED AREA. PUEBLO DOPPLER RADAR AND WEATHER 
SPOTTERS ESTIMATED UP TO 2.5 OF RAIN HAS FALLEN ACROSS CENTRAL AND 
SOUTHERN PORTIONS OF THE CITY OF PUEBLO.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
CONTINUE. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...PUEBLO.

AT 140 AM...LAW ENFORCEMENT REPORTED 7 TO 9 INCHES OF STANDING WATER 
ON INTERSTATE 25 AT THE INDIANA EXIT.  THIS WATER WAS CAUSING CARS 
TO HYDROPLANE.  IF YOU ARE TRAVELING THROUGH THE CITY OF PUEBLO 
TONIGHT SLOW DOWN AND USE EXTREME CAUTION.  DO NOT DRIVE INTO WATER 
OF UNKNOWN DEPTH.  MANY CARS HAVE BEEN STRANDED IN FLOODED 
INTERSECTIONS ACROSS THE SOUTHERN PORTIONS OF THE CITY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3832 10456 3819 10456 3819 10473 3833 10474

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:34 PM MDT, 8 hours 53 minutes earlier.

Area forecast discussion, Jul 30, 3:34 PM MDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT FRI JUL 30 2010

.SHORT TERM...
(TONIGHT AND SATURDAY)

...POTENTIAL FOR HEAVY RAIN AND FLOODING CONTINUES...

WHAT YOU SEE IS WHAT YOU GET.  PLENTY OF CELLULAR MONSOONAL
CONVECTION...POPPING AND DROPPING ACROSS SOUTHERN COLORADO...
ESPECIALLY ALONG AND NEAR THE MOUNTAINS.  CAPE IS REALLY THE ONLY
THING DRIVING STORMS SO FAR.  BUT..WITH NO SHEAR AND LITTLE TO NO
CELL MOVEMENT...STORMS THAT ARE GOING UP ARE KILLING THEMSELVES
PRETTY QUICK...AND THEN POPPING NEW CELLS ALONG THEIR OUTFLOW.
PRETTY CLASSIC MONSOONAL REGIMEN UNDERWAY.  MAIN THREAT THIS EVENING
WILL CONTINUE TO BE THE THREAT OF HEAVY RAIN AND FLASH FLOODING.
FLASH FLOOD WATCH WILL CONTINUE UNTIL 9 PM...FOR AREAS IN AND NEAR
THE MOUNTAINS.  MOISTURE IS STILL RICH AND CELLS MOVEMENTS ARE NEXT
TO NIL.  THERE IS ALSO SOME THREAT OF HAIL...THE CELL NEAR ORDWAY
HAS PUT OUT HAIL FROM 1/2 INCH UP TO THE SIZE OF NICKLES.

WILL DO IT AGAIN TOMORROW.  MODELS STILL SHOW MONSOONAL PLUME WELL
ENTRENCHED OVER THE REGION.  STEERING WINDS AND LOW/MID LEVEL FLOW
WILL BE SIMILAR TODAY.  SO...WENT AHEAD AND HOISTED A FLASH FLOOD
WATCH FOR TOMORROW FOR THE SAME AREA AS TODAY.

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

SATURDAY NIGHT...PLUME OF MONSOON MOISTURE AND MODEST INSTABILITY PROVIDING
CONTINUED ISOLATED TO SCATTERED POPS COVERAGE OVER THE CWA THROUGH
THE EVENING...THEN NAM HAS ACTIVITY MAINLY FADING AWAY AFTER MIDNIGHT.

SUNDAY...IN THE MONSOON PLUME AGAIN...BUT CAPE VALUES ARE FORECAST
TO BE GENERALLY LESS THAN 500 J/KG. MOST QPF PRINTED OVER THE
HIGHER TERRAIN...SO THE POSSIBILITY EXISTS FOR LOCALIZED HEAVY
RAIN. WITH MID LEVEL TEMPERATURES 15 TO 17 CELSIUS...EXPECT HIGHS
TO BE IN THE MID 80S TO MID 90S PLAINS...MAINLY 80S HIGH
VALLEYS...AND 60S AND 70S MOUNTAINS.

SUNDAY NIGHT THROUGH TUESDAY...ISOLATED TO SCATTERED STORMS WILL
FADE AGAIN. WITH NORTHERN ROCKIES SHORTWAVE RIPPLING THROUGH
MONDAY INTO TUESDAY MORNING...A BOUNDARY WILL PUSH SOUTH INTO
COLORADO AND INTO CWA. QPF FORECAST INDICATES THAT HEAVIEST
PRECIPITATION WILL OCCUR IN NORTHERN COLORADO MONDAY
EVENING...PERHAPS PUSHING TO THE PALMER DIVIDE AND A BIT FARTHER
SOUTH LATER ON. TEMPERATURES SHOULD BE A FEW DEGREES WARMER THAN
SUNDAYS VALUES...BEFORE TAILING OFF A FEW DEGREES ON TUESDAY WITH
LOWERING MID LEVEL TEMPERATURES.

WEDNESDAY...GFS INDICATES THAT THE FOCUS FOR HEAVIER RAIN MAY
AGAIN BE TO OUR NORTH IN THE AFTERNOON AND EARLY EVENING...BUT
MAY MOVE INTO THE CWA AS OUTFLOW BOUNDARIES MOVE SOUTH.

THURSDAY AND FRIDAY...TYPICAL MONSOON PATTERN CONTINUES WITH
ISOLATED TO SCATTERED CONVECTION FLARING UP IN THE AFTERNOON
THROUGH THE EVENING HOURS BOTH DAYS. SHAVED A FEW DEGREES OFF
GUIDANCE BOTH DAYS. -TLM-

&&

.AVIATION...
MAIN CONCERNS REVOLVE AROUND HEAVY RAIN AND LOW CIGS/VSBY ASSOCIATED
WITH THUNDERSTORMS THIS EVENING AND AGAIN TOMORROW AFTERNOON AND
EVENING.  LOCALLY HEAVY/INTENSE RAINFALL RATES ARE POSSIBLE.
LOCALLY SIGNIFICANT REDUCTIONS TO VISIBILITY IN HEAVY RAIN.
ALSO...HAIL FROM 1/2 INCH TO NICKEL SIZE IN DIAMETER POSSIBLE
WITH STRONGER CELLS. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ058>068-
072>084-087-088.

FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR COZ058>068-072>084-087-088.

&&

50/13
Hazardous weather outlook, Jul 30, 6:47 AM MDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
647 AM MDT FRI JUL 30 2010

COZ058>089-093>099-311300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
647 AM MDT FRI JUL 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS
AND ADJACENT PLAINS THIS AFTERNOON AND EVENING. SMALL HAIL UP TO
DIME SIZE MAY ACCOMPANY THE STRONGER STORMS...BUT THE MAIN THREAT
WILL BE FROM LOCALLY HEAVY RAINFALL WHICH WILL BRING THE POTENTIAL
FOR FLASH FLOODING. THE MOUNTAIN AREAS WILL BE PARTICULARLY
SUSCEPTIBLE TO ROCK AND MUD SLIDES FROM STORMS PRODUCING RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND
EVENING FROM SATURDAY THROUGH THURSDAY ALONG THE CONTINENTAL
DIVIDE AND EASTERN MOUNTAINS...ALONG WITH THE PALMER DIVIDE AND
WEST OF THE INTERSTATE 25 CORRIDOR. SLOW STORM MOVEMENTS AND
ABUNDANT MOISTURE WILL LEAD TO AN INCREASED POTENTIAL FOR FLASH
FLOODING SATURDAY...SUNDAY AND MONDAY OVER THE MOUNTAINOUS TERRAIN
WHERE RAINFALL RATES OVER 1 INCH PER HOUR WAS POSSIBLE. INCREASED
STORM MOTIONS BY TUESDAY WILL REDUCE THE FLASH FLOW RISK HOWEVER
AREAS THAT SEE HEAVY RAINFALL FOR MULTIPLE DAYS WILL BE SUSCEPTIBLE
TO FLASH FLOODING. THERE IS LESS CERTAINTY IN THUNDERSTORM
ACTIVITY OVER THE PLAINS. A WEAK COLD FRONT WILL AID IN PRODUCING
THUNDERSTORMS NORTH OF HIGHWAY 50 ON SATURDAY. THE POTENTIAL FOR
THUNDERSTORMS OVER THE PLAINS INCREASES EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 1200 PM MDT OVER THE CONTINENTAL DIVIDE...UPPER
ARKANSAS VALLEY...SANGRE DE CRISTO RANGE...AND PIKES PEAK REGION
INCLUDING TELLER AND NORTHERN EL PASO COUNTIES.

44/88

In the hours before

Local storm report, Jul 30, 9:55 PM MDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
955 PM MDT FRI JUL 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     FLASH FLOOD      PUEBLO                  38.27N 104.61W
07/30/2010                   PUEBLO             CO   LAW ENFORCEMENT

            INTERSECTIONS OF PRARIE AND NORTHERN...AND SANTA FE AND
            GRANDE CLOSED DUE TO FAST FLOWING WATER. 10 TO 12 INCHES
            OF WATER IN UNDERPASS ON SANTA FE AT FAYES RAILROAD
            CROSSING DUE TO CLOGGED DRAINS.

&&

KT
Local storm report, Jul 30, 10:00 PM MDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1000 PM MDT FRI JUL 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       2 ENE PUEBLO            38.29N 104.58W
07/30/2010  M0.96 INCH       PUEBLO             CO   TRAINED SPOTTER

0948 PM     HEAVY RAIN       2 SSW PUEBLO            38.24N 104.63W
07/30/2010  M1.21 INCH       PUEBLO             CO   TRAINED SPOTTER

            IN 45 MINUTES

&&

MW
Special weather statement, Jul 30, 10:28 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1028 PM MDT FRI JUL 30 2010

COZ089-095-310500-
CROWLEY COUNTY-WESTERN KIOWA COUNTY-
1028 PM MDT FRI JUL 30 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME EAST CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

AT 1026 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF ARLINGTON...OR 32 MILES
NORTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE WEST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARLINGTON.

SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 30, 10:57 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1057 PM MDT FRI JUL 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     FLASH FLOOD      PUEBLO                  38.27N 104.61W
07/30/2010                   PUEBLO             CO   LAW ENFORCEMENT

            INTERSECTION AT MESA AND BRAGDON REMAINS FLOODED THROUGH
            1044 PM. POLICE VEHICLE STALLED IN 18 INCHES OF WATER.

&&

KT
Local storm report, Jul 30, 11:01 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1101 PM MDT FRI JUL 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             3 NW ORDWAY             38.25N 103.79W
07/30/2010  E0.88 INCH       CROWLEY            CO   PUBLIC

0400 PM     FLASH FLOOD      COTOPAXI                38.37N 105.68W
07/30/2010                   FREMONT            CO   LAW ENFORCEMENT

            6 INCHES OF WATER FLOWING DOWN DRY CREEK BED NEAR
            COTOPAXI. MOST WATER CAUGHT BY DITCH...LEAVING 1 INCH OF
            FLOWING WATER AND ROCKS OVER HIGHWAY 50 NEAR KOA
            CAMPGROUND JUST EAST OF COTOPAXI.

0515 PM     HEAVY RAIN       ST ELMO                 38.70N 106.35W
07/30/2010  U0.00 INCH       CHAFFEE            CO   LAW ENFORCEMENT

            6 TO 8 FEET OF MUD REPORTED ACROSS A PAVED COUNTY ROAD
            NEAR SAINT ELMO IN AREA OF UNSTABLE CHALK SOILS

0821 PM     HEAVY RAIN       3 S LA VETA             37.47N 105.01W
07/30/2010  M2.00 INCH       HUERFANO           CO   TRAINED SPOTTER

            FELL SINCE 2 PM. 0.5 INCHES FELL IN PAST 15 MINUTES.

0912 PM     FLASH FLOOD      PUEBLO                  38.27N 104.61W
07/30/2010                   PUEBLO             CO   LAW ENFORCEMENT

            INTERSECTIONS OF PRARIE AND NORTHERN...AND SANTA FE AND
            GRANDE CLOSED DUE TO FAST FLOWING WATER. 10 TO 12 INCHES
            OF WATER IN UNDERPASS ON SANTA FE AT FAYES RAILROAD
            CROSSING DUE TO CLOGGED DRAINS.

0930 PM     HEAVY RAIN       2 ENE PUEBLO            38.29N 104.58W
07/30/2010  M0.96 INCH       PUEBLO             CO   TRAINED SPOTTER

0948 PM     HEAVY RAIN       2 SSW PUEBLO            38.24N 104.63W
07/30/2010  M1.21 INCH       PUEBLO             CO   TRAINED SPOTTER

            IN 45 MINUTES

0955 PM     FLASH FLOOD      PUEBLO                  38.27N 104.61W
07/30/2010                   PUEBLO             CO   LAW ENFORCEMENT

            INTERSECTION AT MESA AND BRAGDON REMAINS FLOODED THROUGH
            1044 PM. POLICE VEHICLE STALLED IN 18 INCHES OF WATER.

&&

KT
Local storm report, Jul 30, 11:52 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1152 PM MDT FRI JUL 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     HEAVY RAIN       2 SSW PUEBLO            38.24N 104.63W
07/30/2010  M1.86 INCH       PUEBLO             CO   TRAINED SPOTTER

            FELL SINCE 900 PM.

&&

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:19 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 30, 7:12 PM MDTAreal Flood AdvisoryPUBCuster, Fremont, Huerfano, Pueblo3 hr
Jul 30, 7:54 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr
Jul 30, 8:40 PM MDTFlash Flood WarningPUBHuerfano3 hr
Jul 30, 8:44 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 30, 8:49 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jul 30, 9:41 PM MDTFlash Flood WarningPUBPueblo3 hr
Jul 30, 10:07 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jul 30, 10:22 PM MDTAreal Flood AdvisoryPUBHuerfano2 hr
Jul 30, 10:48 PM MDTAreal Flood AdvisoryPUBCrowley, Kiowa2 hr
Jul 31, 1:07 AM MDTAreal Flood AdvisoryPUBKiowa60 min
Jul 31, 1:21 AM MDTFlash Flood WarningPUBLas Animas87 min
Jul 31, 1:37 AM MDTAreal Flood AdvisoryPUBCrowley, Otero, Pueblo3 hr
Jul 31, 3:29 AM MDTFlash Flood WarningPUBPueblo3 hr
Jul 31, 12:59 PM MDTAreal Flood AdvisoryPUBBent, Prowers3 hr
Jul 31, 1:11 PM MDTAreal Flood AdvisoryPUBChaffee3 hr
Jul 31, 1:26 PM MDTFlash Flood WarningPUBBent, Kiowa, Prowers3 hr
Jul 31, 1:58 PM MDTFlash Flood WarningPUBChaffee78 min
Jul 31, 2:15 PM MDTFlash Flood WarningPUBCostilla, Huerfano, Las Animas3 hr
Jul 31, 3:39 PM MDTFlash Flood WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more32 hr
Jul 31, 4:28 PM MDTFlash Flood WarningPUBKiowa, Prowers113 min
Jul 31, 4:52 PM MDTAreal Flood AdvisoryPUBBent, Las Animas, Otero, Pueblo2 hr
Jul 31, 5:03 PM MDTFlash Flood WarningPUBTeller3 hr

Nearby

Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.